Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 4:04 PM EDT for Floyd County, Johnson County, Magoffin County, Kentucky. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 4:04 PM EDT (20:04 UTC)
- Expired
- May 1, 2016, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:15 PM EDT | HAIL 1 | 1 E Salyersville, KY | |
| May 1, 4:30 PM EDT | TSTM WND DMG | 3 S Paintsville, KY | TREE DOWN ON KY 1750 AT EAST POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
634
WUUS53 KJKL 012004
SVRJKL
KYC071-115-153-012030-
/O.NEW.KJKL.SV.W.0020.160501T2004Z-160501T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
NORTHEASTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 430 PM EDT
* AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CONLEY...OR
NEAR SALYERSVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...BROWNLOW...RICEVILLE...
MEALLY...WEST VAN LEAR...HAGERHILL...SWAMP BRANCH...STAFFORDSVILLE...
PERLIE...BOONS CAMP...OFFUTT...DOBSON...BAYS BRANCH...FALCON...OIL
SPRINGS...AUXIER...BALLOT AND TUTOR KEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 74 AND 76.
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY U.S. HIGHWAY 23 IN FLOYD
COUNTY BETWEEN MILE MARKERS 19 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3773 8310 3780 8308 3786 8270 3769 8269
TIME...MOT...LOC 2003Z 271DEG 27KT 3776 8297
HAIL...1.00IN
WIND...60MPH
$$
JMW2 follow-up statements
693
WWUS53 KJKL 012011
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT SUN MAY 1 2016
KYC071-115-153-012030-
/O.CON.KJKL.SV.W.0020.000000T0000Z-160501T2030Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-
411 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN JOHNSON...NORTHEASTERN MAGOFFIN AND NORTHWESTERN FLOYD
COUNTIES...
AT 411 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEANDER...OR
NEAR PAINTSVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...BROWNLOW...RICEVILLE...MEALLY...WEST VAN
LEAR...HAGERHILL...SWAMP BRANCH...STAFFORDSVILLE...BOONS CAMP...OFFUTT...
DOBSON...BAYS BRANCH...FALCON...OIL SPRINGS...AUXIER...BALLOT...TUTOR KEY...
MASHFORK AND BOBBS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY U.S. HIGHWAY 23 IN FLOYD
COUNTY BETWEEN MILE MARKERS 19 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3772 8303 3780 8301 3786 8270 3769 8269
TIME...MOT...LOC 2011Z 271DEG 27KT 3776 8289
HAIL...1.00IN
WIND...60MPH
$$
JMW241
WWUS53 KJKL 012027
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT SUN MAY 1 2016
KYC071-115-153-012035-
/O.EXP.KJKL.SV.W.0020.000000T0000Z-160501T2030Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-
427 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSON...
NORTHEASTERN MAGOFFIN AND NORTHWESTERN FLOYD COUNTIES WILL EXPIRE AT
430 PM EDT...
THE SEVERE THUNDERSTORM CONTINUES AND HAS BEEN REISSUED FARTHER
EASTWARD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.
LAT...LON 3772 8303 3780 8301 3786 8270 3769 8269
TIME...MOT...LOC 2023Z 271DEG 27KT 3776 8289
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:57 PM EDT, 7 minutes earlier.
Area forecast discussion, May 1, 3:57 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT SUN MAY 1 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 354 PM EDT SUN MAY 1 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT. HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE MENTIONED THIS IN THE HWO AS WELL. HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 357 PM EDT SUN MAY 1 2016 FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND. THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S BY SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 133 PM EDT SUN MAY 1 2016 SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT THROUGH TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHALLENBERGER LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 3:16 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 316 PM EDT SUN MAY 1 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-022230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 316 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND THROUGH MONDAY NIGHT. HAL/SHALLENBERGER
In the hours before
Special weather statement, May 1, 3:01 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT SUN MAY 1 2016
KYZ104-011930-
ELLIOTT-
301 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ELLIOTT...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER SANDY HOOK...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...CULVER...LITTLE SANDY...ISONVILLE AND NEWFOUNDLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3817 8298 3818 8296 3817 8295 3818 8292
3814 8291 3812 8289 3810 8291 3809 8293
3805 8295 3806 8322 3814 8321 3818 8299
TIME...MOT...LOC 1900Z 273DEG 23KT 3809 8313
JMWSpecial weather statement, May 1, 3:16 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 316 PM EDT SUN MAY 1 2016 KYZ106>109-011945- WOLFE-MORGAN-JOHNSON-MAGOFFIN- 316 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...JOHNSON... MAGOFFIN... AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER ADELE...OR 10 MILES SOUTH OF WEST LIBERTY...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALYERSVILLE...MASON...BROWNLOW...HAGER...PERLIE...BETHANNA...CUTUNO... ELSIE...BALLOT...HOLLIDAY...EPSON...KERNIE...SELLARS...FLAT FORK...BURNING FORK...CANNEL CITY...CONLEY...BLOOMINGTON...STRINGTOWN AND LICKSBURG. THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 58 AND 76. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3769 8294 3772 8336 3779 8336 3786 8292 TIME...MOT...LOC 1916Z 265DEG 20KT 3776 8329 JMW
Special weather statement, May 1, 3:41 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT SUN MAY 1 2016
KYZ044-052-012015-
ROWAN-FLEMING-
341 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...
AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER GODDARD...OR 7 MILES
SOUTHEAST OF FLEMINGSBURG...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POPLAR PLAINS...PLUMMERS LANDING...HILLSBORO...MUSES MILLS AND GODDARD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3842 8353 3841 8352 3841 8351 3840 8350
3840 8348 3838 8345 3840 8341 3835 8337
3833 8336 3829 8367 3836 8374 3842 8356
TIME...MOT...LOC 1940Z 249DEG 15KT 3835 8364
JMWSpecial weather statement, May 1, 3:55 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 355 PM EDT SUN MAY 1 2016 KYZ107-109-110-012030- FLOYD-JOHNSON-MAGOFFIN- 355 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT FLOYD...JOHNSON...MAGOFFIN... AT 355 PM EDT...A STRONG THUNDERSTORM WAS OVER STRINGTOWN...OR OVER SALYERSVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAINTSVILLE...SALYERSVILLE...MASON...BROWNLOW...RICEVILLE...SWAMP BRANCH... STAFFORDSVILLE...PERLIE...DOBSON...FALCON...OIL SPRINGS...BALLOT... MASHFORK...BURNING FORK...CONLEY...FITZ...STRINGTOWN...LICKSBURG...COLLISTA AND BONANZA. THIS INCLUDES THE FOLLOWING HIGHWAYS... BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 73 AND 76. U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 3 AND 8. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3773 8311 3780 8311 3785 8281 3768 8280 TIME...MOT...LOC 1955Z 269DEG 25KT 3776 8306 JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:55 PM EDT | Special Weather Statement | JKL | Laurel | 65 min |
| May 1, 2:24 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 36 min |
| May 1, 2:59 AM EDT | Special Weather Statement | JKL | Pulaski | 31 min |
| May 1, 3:20 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more | 3 hr |
| May 1, 4:17 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more | 3 hr |
| May 1, 4:23 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 3 hr |
| May 1, 4:30 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 3 hr |
| May 1, 5:27 AM EDT | Areal Flood Advisory | JKL | Floyd, Martin, Pike | 3 hr |
| May 1, 6:09 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski | 3 hr |
| May 1, 7:05 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 3 hr |
| May 1, 7:18 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 3 hr |
| May 1, 7:23 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 6 hr |
| May 1, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Martin, Pike | 5 hr |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Clay | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Owsley | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Lee | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 1, 12:07 PM EDT | River Flood Advisory | JKL | Magoffin | 7 hr |
| May 1, 2:15 PM EDT | River Flood Advisory | JKL | Breathitt | 4 days |
| May 1, 3:01 PM EDT | Special Weather Statement | JKL | Elliott | 29 min |
| May 1, 3:16 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 27 min |
| May 1, 3:36 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 24 min |
| May 1, 3:41 PM EDT | Special Weather Statement | JKL | Fleming | 34 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 25 min |
| May 1, 3:55 PM EDT | Special Weather Statement | JKL | Magoffin | 35 min |
| May 1, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| May 1, 4:04 PM EDT | River Flood Warning | JKL | Owsley | 18 hr |
| May 1, 4:13 PM EDT | Special Weather Statement | JKL | Rowan | 17 min |
| May 1, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Lee | 30 hr |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Estill | 59 hr |
| May 1, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 28 min |
| May 1, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 16 min |
| May 1, 5:28 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 32 min |
| May 1, 5:31 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 5:35 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 25 min |
| May 1, 5:40 PM EDT | Special Weather Statement | JKL | Wolfe | 35 min |
| May 1, 5:54 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 36 min |
| May 1, 5:55 PM EDT | Special Weather Statement | JKL | Floyd | 35 min |
| May 1, 5:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 6:06 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 22 more | 6 hr |
| May 1, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 37 min |
| May 1, 6:11 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| May 1, 6:14 PM EDT | Special Weather Statement | JKL | Perry | 31 min |
| May 1, 6:17 PM EDT | Special Weather Statement | JKL | Elliott | 28 min |
| May 1, 6:26 PM EDT | Special Weather Statement | JKL | Floyd | 34 min |
| May 1, 6:28 PM EDT | Special Weather Statement | JKL | Magoffin | 32 min |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:45 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 30 min |
| May 1, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 43 min |
| May 1, 6:57 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 3 hr |
| May 1, 7:03 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin | 27 min |
| May 1, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 1, 7:24 PM EDT | Special Weather Statement | JKL | Martin | 36 min |
| May 1, 7:34 PM EDT | Special Weather Statement | JKL | Knott | 26 min |
| May 1, 7:36 PM EDT | Special Weather Statement | JKL | Wolfe | 24 min |
| May 1, 7:39 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Magoffin, Pike | 6 hr |
| May 1, 7:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Pike | 36 min |
| May 1, 7:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 7:59 PM EDT | Special Weather Statement | JKL | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.